PDA

View Full Version : New symptom of the day



wendya432
07-24-2012, 10:51 PM
I swear every day I am playing "what is my new symptom". It would be entertaining if it wasn't so worrisome.

Tonight, my big toe hurts. It's kind of a dull ache I guess. And when I bend it, most of it turns white. Earlier in the evening I thought it looked purple and thought, well that's odd, but it wasn't bothering me. Now I'm up because it was bugging me enough that I couldn't fall asleep. I don't think it's Reynauds because it's not cold or hot, just achy and white. Maybe vascular? Any ideas? Something I should get looked at or just deal with it as part of Lupus?

Last week, I had small purple bruises turn up all over my arms, just little round dots about the size of a pencil eraser. Then found out I am harboring 12 kidney stones. Got a rash today from sitting in the urologist's office under the florescent lights. Couldn't move my finger yesterday after a few minutes of crocheting. I'm getting bald spots in my nether regions, in addition to my thinning hair on my head. And as exhausted as I constantly am, I can't sleep! What's next?!?

steve.b
07-25-2012, 02:56 AM
wendy have you looked into circulation issues.
the toe and the brusing both sound similar to what i have.
doctors have me on reynauds medicine, and it helps lots.

maybe discuss it with your rhuemy at the next visit.

wendya432
07-25-2012, 06:06 AM
Thanks, Steve. I will bring it up for sure. I am still waiting for my rheum appointment. Actually I have an appointment with 2 different rheum's in September. One my PCP set up for me, one I set up myself. Hopefully one of them will be good! I also had some issues with my veins turning bright blue and being visible even in the palms of my hands, and tender to the touch, almost like they felt bruised. Maybe it is all connected.

SleepyInSeattle
07-25-2012, 08:20 AM
I don't know what meds you are on, but many of them cause easy bruising and - though the label doesn't list it - weird rashes - or at least that's what my doc says. Anytime you change your immune system (which is what these drugs do) you react differently to things - I just had a weird rash on my hands, after going on Methotrexate, and the doc basically said "get used to it!". Not that you should ignore any of them - just that, apparently, it's not unusual.

I hope you get some answers and the doc can be helpful for these things!

magistramarla
07-26-2012, 09:50 PM
Hi Wendy,
I agree with Steve. Those things sound like Raynaud's or vasculitis, both of which seem to accompany many of our AI issues.
That's a great idea to see two rheumys at once. I hope that one of them works well for you.
Hugs,
Marla

theLword
07-27-2012, 08:28 AM
Hi Wendy,

I'm sorry to hear about all of this. I've suffered from Raynaud's for most of my life and I would definitely talk to your doctor about the possibility of having it. The aching may or may not be directly related to the Raynaud's. Just speaking personally, I tend to get discomfort and aching in my big toes (which tends to get a little better after cracking them). I relate this more to joint pain from Lupus since I also get it in other parts of my body.

I would just keep a close eye on your feet. Raynaud's can be very mild but it can also be severe. When it's mild it's more cosmetic.. like your toes/feet turning colors. When it's severe there's a lot more pain involved and you're also at greater risk for lesions. So, my advice for right now (which can't hurt if it's Raynaud's or not) would be just to make sure that you're wearing socks when in air conditioning (assuming you're in the US and it's summer out!) and also to try and use baby or foot powder. Lesions usually occur in moist areas. The powder seems to lessen the chance of a lesion occurring.

I feel you on the kidney stones.. I actually have an ultra sound scheduled for this afternoon to see what's going on with me. I've had them before and the are HORRIBLE. I first got them when I was 17 and I thought that it was the worst thing that could ever happen, but at this point I'm actually hoping that it's kidney stones and not something more serious.

Again, I'm so sorry that you have to go through all of this. I hope you get some answers soon and don't forget that we're all here for you!

wendya432
07-28-2012, 10:07 PM
Thank you for the advice. I've been using some curel foot repair overnight cream and it's helping a lot with the dryness and small cracks, but I have a big crack that just seems to be getting worse. I'll try the baby powder and see if that helps!

Today I was in my IL's basement and my feet just turned to ice and got all white all over. Maybe it is just raynaud's? My cousin has it, so I will have to compare symptoms with her.

I am relieved that at the time my kidneys seemed to be functioning well. I'm always scared they are going to nose-dive and I won't know until it's too late. I've had some issues with them in the past and sometimes I feel like I am just waiting for the other shoe to drop.

Marla, I am a bit concerned that I have vasculitis. I just wish I knew if that was what was going on or not. If someone could actually help me, then I could start feeling better. In the meantime I'm not on any meds except vicodin as needed for the kidney stones, and I faithfully take my NSAIDs just so I can move. But other than that, nothing for everything that is going on. I'm continuing to feel worse and worse, and I have to wait until September to see the rheumy. I am just a bit concerned that this flare is getting worse and worse and being allowed to continue on it's destructive path without any interventions. Almost at my breaking point!!!